Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 124, NWS Albuquerque, NM

June 26, 2005Guadalupe County, Torrance County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 26, 2005, 3:31 PM MDT for Guadalupe County, Torrance County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2005, 3:31 PM MDT (21:31 UTC)
Expired
Jun 26, 2005, 4:30 PM MDT
In force
59 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

Counties Guadalupe County, NM, Torrance County, NM

The radar

The Albuquerque radar (KABX), 144 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 1:45 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2005-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2005-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
437 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1623 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:53 PM MDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jun 26, 1:53 PM MDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
153 PM MDT SUN JUN 26 2005

.DISCUSSION...MAIN FORECAST CHALLENGE FOR THE UPCOMING WEEK WILL
CONTINUE TO BE LOCATION AND EXTENT OF ANY CONVECTION.

ELONGATED RIDGE AXIS ORIENTED SW TO NE OVER FAR SE NM THIS PM WHILE A
STORM MOVES RAPIDLY NE INTO WYOMING. UPPER HIGH WILL STRENGTHEN AND
TAKE ON A MORE OVAL SHAPE CENTERED OVER SRN NM EARLY THIS WEEK. THEN
IT WILL SHIFT SLIGHTLY S LATER IN THE WEEK AS A COUPLE OF WEAK SHORT
WAVE TROUGHS PASS TO THE N. OVERALL A DRIER AND VERY WARM WEEK COMING
UP.

CONVECTION FIRING AGAIN ACROSS CNTRL INTO ERN ZONES THIS PM AND LOOKS
TO BE AN ACTIVE LATE PM AND EVE OVER THE ERN HALF OF THE FORECAST
AREA. ISOLATED SEVERE WEATHER POSSIBLE.

THINGS QUIET DOWN ON MON AS RIDGE BUILDS...WARMING TEMPS AT THE
SURFACE AND ALOFT. BATTLE ON MON WILL BE BETWEEN THE WARMER AIR ALOFT
AND SOME LINGERING LOW AND MID LEVEL MOISTURE. MODELS SHOW DECENT
INSTABILITY AS WELL. WILL THUS KEEP ISOLATED POPS FOR THE MOUNTAINS
INTO THE NE FOR THE PM AND JUST THE EARLY EVE. WILL KEEP TUE DRY
DESPITE NAM MODEL STILL TRYING TO GENERATE ISOLATED CONVECTION ALONG
THE E SLOPES OF CNTRL AND NW MOUNTAINS IN THE PM AND NIGHT. MODELS
STILL HOLDING ON TO SOME INSTABILITY AND MID LEVEL MOISTURE ON TUE
DESPITE STRONG HIGH PRESSURE.

RIDGE SHIFTS S A BIT FROM WED ON AS A COUPLE OF SHORT WAVE TROUGHS
PASS BY TO OUR N. THIS WILL ALLOW A SLIGHT CHANCE OF A SHOWER OR
STORM OVER THE NC OR NE ZONES. RIGHT NOW CURRENT TIMING LOOKS TO BE
WED AND FRI. WILL KEEP THE START OF THE HOLIDAY WEEKEND DRY. CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  55  92  56  94 /   0   0   0   0
GALLUP..........................  48  87  49  89 /   0   0   0   0
GRANTS..........................  50  87  51  90 /   0   0   0   0
GLENWOOD........................  53  93  56  97 /   0   0   0   0
CHAMA...........................  43  80  43  83 /  20  10  10   0
LOS ALAMOS......................  53  85  55  88 /  20   0   0   0
RED RIVER.......................  41  75  41  80 /  20  20  20   0
TAOS............................  49  85  50  88 /  20  10  10   0
SANTA FE........................  52  87  54  91 /  20   0   0   0
SANTA FE AIRPORT................  54  89  56  92 /  20   0   0   0
ESPANOLA........................  53  93  55  96 /  20   0   0   0
ALBUQUERQUE HEIGHTS.............  63  92  65  95 /  10   0   0   0
ALBUQUERQUE VALLEY..............  59  93  60  96 /  10   0   0   0
ALBUQUERQUE FOOTHILLS...........  61  92  62  95 /  10  10  10   0
ALBUQUERQUE WEST MESA...........  62  95  63  98 /  10   0   0   0
SOCORRO.........................  62  93  63  97 /  10   0   0   0
SANDIA PARK/CEDAR CREST.........  53  85  55  88 /  10  10  10   0
MORIARTY/ESTANCIA...............  50  89  50  92 /  20   0   0   0
CARRIZOZO.......................  59  93  61  96 /  10   0   0   0
RUIDOSO.........................  54  84  55  87 /  20  10  10   0
RATON...........................  49  89  51  92 /  20  10  10   0
LAS VEGAS.......................  51  87  53  90 /  30  10  10   0
ROY.............................  56  87  58  90 /  30  10  10   0
CLAYTON.........................  60  93  62  96 /  30  10  10   0
SANTA ROSA......................  60  93  61  97 /  30   0   0   0
TUCUMCARI.......................  64  97  67 101 /  30   0   0   0
FORT SUMNER.....................  63  94  66  98 /  20   0   0   0
CLOVIS..........................  62  95  65  99 /  20   0   0   0
PORTALES........................  62  96  66 100 /  20   0   0   0
ROSWELL.........................  67  98  68 102 /  10   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Jun 26, 6:00 AM MDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SUN JUN 26 2005

NMZ001>021-026-271200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
554 AM MDT SUN JUN 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT.
HOWEVER...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD
OCCUR NEAR THUNDERSTORMS. MOST OF THE THUNDERSTORMS WILL
DEVELOP ACROSS THE EASTERN HALF OF THE STATE WHILE A FEW
STRONG STORMS MAY DEVELOP ACROSS THE NORTHWEST PLATEAU.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

49

In the hours before

Special weather statement, Jun 26, 1:49 PM MDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
149 PM MDT SUN JUN 26 2005

NMZ002>008-010>013-270300-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-FAR
NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-NORTHWEST
MOUNTAINS INCLUDING JEMEZ-QUAY COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE
DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS-
149 PM MDT SUN JUN 26 2005

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM MDT SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
530 IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR THE
FOLLOWING AREAS

IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 12 COUNTIES

  COLFAX          GUADALUPE       HARDING         LOS ALAMOS
  MORA            QUAY            SAN MIGUEL      SANDOVAL
  SANTA FE        TAOS            TORRANCE        UNION

A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN
THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER
RADIO OR YOUR LOCAL COMMERICAL RADIO OR TELEVISION OUTLETS FOR LATEST
STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION.

44
Special weather statement, Jun 26, 2:49 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
249 PM MDT SUN JUN 26 2005

NMZ005-011-012-262145-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
NORTHEAST HIGHLANDS-
249 PM MDT SUN JUN 26 2005

AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS TORRANCE...
GUADALUPE...SAN MIGUEL...AND MORA COUNTIES. THIS ACTIVITY WILL DRIFT
TO THE EAST NORTHEAST AT 15 TO 20 MPH. THESE STORMS WILL CONTAIN
MODERATE TO HEAVY DOWNPOURS OF RAIN...MARGINALLY SEVERE HAIL OF
AROUND THREE QUARTERS OF AN INCH...WIND GUSTS OF UP TO 55 MPH...AND
DANGEROUS CLOUD TO GROUND LIGHTNING.

16
Local storm report, Jun 26, 3:19 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
319 PM MDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             13 WSW JEMEZ SPRINGS    35.70N 106.90W
06/26/2005  1.75 INCH        SANDOVAL           NM   TRAINED SPOTTER

            ALONG HIGHWAY 550 BETWEEN MILE MARKERS 36 AND 40.

&&

JAM
Local storm report, Jun 26, 3:28 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
328 PM MDT SUN JUN 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             15 W TRUJILLO           35.53N 104.96W
06/26/2005  0.75 INCH        SAN MIGUEL         NM   TRAINED SPOTTER

&&

JAM

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:05 PM MDTSevere Thunderstorm WarningABQSandoval60 min
Jun 26, 3:02 PM MDTSevere Thunderstorm WarningABQSan Miguel59 min
Jun 26, 3:18 PM MDTFlash Flood WarningABQTorrance3 hr
Jun 26, 3:20 PM MDTFlash Flood WarningABQMora3 hr
Jun 26, 3:35 PM MDTFlash Flood WarningABQSan Miguel3 hr
Jun 26, 3:36 PM MDTSevere Thunderstorm WarningABQMora54 min
Jun 26, 4:29 PM MDTSevere Thunderstorm WarningABQGuadalupe48 min
Jun 26, 5:30 PM MDTSevere Thunderstorm WarningABQLincoln60 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.